MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE

SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MAJ-1444
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received to date.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that body fluid came out from the tip of the evis lucera ultrasound gastrovideoscope that was used with the air/water valve after the suction and air supply was checked.In addition, the air/water supply button was deteriorated.The event occurred during preparation for use and the same device was used to complete the operation.There was no patient harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was returned for evaluation, during the evaluation, a small crack was confirmed.No abnormalities could be confirmed in the amount of air and water supply as well as balloon water supply.Deterioration was observed in the air/water valve.It was not confirmed that the liquid came from the tip.No other abnormalities were observed.A review of the device history record could not be performed because the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the legal manufacturer's investigation, the cause of the reported phenomenon was likely due to the damage found during the device evaluation.A definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): chapter 3 preparation and inspection warning using a valve that is not functioning.Olympus will continue to monitor the field performance of this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15153348
Report Number3002808148-2022-00590
Device Sequence Number14864523
Product Code ODG
UDI-Device Identifier04953170355929
UDI-Public04953170355929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1444
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GF-UCT260 S/N (B)(6)
Patient SexUnknown